Alert archive / Texas / Severe Thunderstorm Warnings in 2024

Severe Thunderstorm Warning 73, NWS Austin/San Antonio, TX

April 26, 2024Burnet County, Llano County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Apr 26, 2024, 9:49 AM CDT for Burnet County, Llano County, Texas. It was in force for 41 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 26, 2024, 9:49 AM CDT (14:49 UTC)
Expired
Apr 26, 2024, 10:30 AM CDT
In force
41 min
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Burnet County, TX, Llano County, TX

The radar

The Ft Hood radar (KGRK), 101 km from the middle of the area, began a volume at 14:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 26, 10:10 AM CDTHAIL 1.258 Ese Chappel, TX1.25 inch hail reported at Colorado Bend State Park.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 2.8 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2024-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1752 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2024-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 344 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1752 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
583 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
344 m²/s²
0-3 km storm-relative helicity
430 m²/s²
Significant tornado parameter
3.5
Supercell composite
17.2

Open this sounding in Storm Lab

The text

As transmitted.

218 
WUUS54 KEWX 261449
SVREWX
TXC053-299-261530-
/O.NEW.KEWX.SV.W.0073.240426T1449Z-240426T1530Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Austin/San Antonio TX
949 AM CDT Fri Apr 26 2024

The National Weather Service in Austin San Antonio has issued a

* Severe Thunderstorm Warning for...
  Northeastern Llano County in south central Texas...
  Northwestern Burnet County in south central Texas...

* Until 1030 AM CDT.

* At 949 AM CDT, a severe thunderstorm was located near Baby Head, or
  10 miles northeast of Llano, moving northeast at 45 mph.

  HAZARD...60 mph wind gusts and half dollar size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Buchanan Lake Village, Baby Head, Lone Grove, Stolz, Bluffton, Tow,
  and Colorado Bend State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3102 9804 3072 9857 3090 9874 3092 9871
      3092 9842 3094 9841 3095 9845 3096 9845
      3098 9844 3101 9846 3103 9844 3103 9805
TIME...MOT...LOC 1449Z 228DEG 41KT 3088 9860 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

PLATT
2 follow-up statements
347 
WWUS54 KEWX 261504
SVSEWX

Severe Weather Statement
National Weather Service Austin/San Antonio TX
1004 AM CDT Fri Apr 26 2024

TXC299-261514-
/O.CAN.KEWX.SV.W.0073.000000T0000Z-240426T1530Z/
Llano TX-
1004 AM CDT Fri Apr 26 2024

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LLANO COUNTY IS
CANCELLED...

The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 3102 9804 3083 9838 3084 9840 3082 9840
      3084 9842 3086 9842 3088 9846 3092 9845
      3092 9842 3094 9841 3095 9845 3098 9844
      3101 9846 3103 9844 3103 9805
TIME...MOT...LOC 1504Z 228DEG 41KT 3100 9845 

$$

TXC053-261530-
/O.CON.KEWX.SV.W.0073.000000T0000Z-240426T1530Z/
Burnet TX-
1004 AM CDT Fri Apr 26 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 AM CDT
FOR NORTHWESTERN BURNET COUNTY...

At 1004 AM CDT, a severe thunderstorm was located near Colorado Bend
State Park, or 16 miles west of Lampasas, moving northeast at 45 mph.

HAZARD...60 mph wind gusts and half dollar size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Buchanan Lake Village, Tow, and Colorado Bend State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3102 9804 3083 9838 3084 9840 3082 9840
      3084 9842 3086 9842 3088 9846 3092 9845
      3092 9842 3094 9841 3095 9845 3098 9844
      3101 9846 3103 9844 3103 9805
TIME...MOT...LOC 1504Z 228DEG 41KT 3100 9845 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

BF
516 
WWUS54 KEWX 261529
SVSEWX

Severe Weather Statement
National Weather Service Austin/San Antonio TX
1029 AM CDT Fri Apr 26 2024

TXC053-261539-
/O.EXP.KEWX.SV.W.0073.000000T0000Z-240426T1530Z/
Burnet TX-
1029 AM CDT Fri Apr 26 2024

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN BURNET COUNTY
WILL EXPIRE AT 1030 AM CDT...

The storm which prompted the warning has exited the warned area. 
Therefore, the warning will be allowed to expire. However, small 
hail, gusty winds and heavy rain are still possible with this 
thunderstorm.

LAT...LON 3102 9804 3083 9838 3084 9840 3082 9840
      3084 9842 3086 9842 3088 9846 3092 9845
      3092 9842 3094 9841 3095 9845 3098 9844
      3101 9846 3103 9844 3103 9805
TIME...MOT...LOC 1529Z 249DEG 27KT 3101 9825 

$$

PLATT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 9:39 AM CDT, 10 minutes earlier.

Area forecast discussion, Apr 26, 9:39 AM CDT, 10 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
939 AM CDT Fri Apr 26 2024

...New UPDATE...

.UPDATE...
Issued at 929 AM CDT Fri Apr 26 2024

Hi-res models are not showing a lot of convection through the day
today. We have adjusted our POPs down over the Hill Country and I-35
Corridor. The airmass is conducive for strong storms and SPC has
extended the slight risk down to northern Burnet and western
Williamson Counties. So, there are low chances for storms, but if any
form they could be strong to severe. This threat will mainly be
through mid-afternoon.

&&

.SHORT TERM...
(Today through Saturday)
Issued at 229 AM CDT Fri Apr 26 2024

-Isolated strong to severe storms possible today and Saturday with
all hazards possible.

An upper level trough currently over the Central Plains lifts into
the Northern Plains today allowing the dryline to mix east into Val
Verde County this morning and the Edwards Plateau this afternoon. A
few showers and thunderstorms are noted along the dryline over West
Central Texas early this morning. They will move to the east over
the Edwards Plateau, Hill Country to along and east of the I-35
corridor this morning into afternoon ahead of the dryline. Forecast
soundings indicate a potential for isolated strong to severe storms
with all hazards possible. However, the capping inversion may be a
limiting factor. The dryline shifts back to the west tonight with
little or no showers expected. Another upper level trough approaches
from the west on Saturday allowing the dryline to mix east again,
although only to the lower Pecos Valley of Val Verde County to along
the Rio Grande Valley. Daytime heating and forcing by the dryline
will generate isolated showers and thunderstorms over the Hill
Country to portions of the I-35 corridor north of San Antonio.
Similar to today, there is a potential for isolated strong to severe
storms with all hazards possible. The more consequential threat for
severe storms will come just beyond the short term. High
temperatures will be at seasonal levels east of the dryline and well
above normal west of the dryline. Elevated fire weather conditions
are expected west of the dryline each day as humidities fall into
the upper single digits and teens along with winds of 10 to 15 mph
and gusty.

&&

.LONG TERM...
(Saturday night through Thursday)
Issued at 229 AM CDT Fri Apr 26 2024

The extended forecast looks to be quite active as several systems
move through the Southern Plains allowing for increased shower and
thunderstorm chances across the area. The first system will be
moving into Central Texas Saturday evening and will spark off
showers and thunderstorms initially in our northwestern CWA after 10
PM Saturday. This activity is expected to grow upscale and bring
with it a decent coverage of showers and thunderstorms across
portions of the Edwards Plateau and Hill Country Saturday night into
Sunday morning. Ahead of the rain chances southerly winds look to be
quite breezy with speeds of 20-25 mph near advisory criteria. Will
have to monitor trends there for any possible needs of a Wind
Advisory. As the storms develop and move downstream, the environment
will be one of CAPE values near 1500-2000 J/kg and adequate shear
will allow for the chance for some strong to severe storms. With
this threat of severe storms, most of the CWA is under at least a
marginal risk of severe storms with portions of the Hill Country and
the Edwards Plateau under a slight risk in the latest Day 2 outlook
from SPC. This activity is expected to push eastward into the I35
corridor and eastern counties Sunday morning before beginning to
exit the area Sunday afternoon. Instability and shear amounts remain
elevated and will likely continue to see at least a low end threat
for additional strong to severe storms. The latest Day 3 outlook....

The next disturbance, while weaker, will allow for additional
showers and storms on Monday and will show 20-50 PoPs across the
area. While deterministic models don't show anything too concerning
with respect to rainfall amounts, a few of the ECMWF ensemble
members show some threat for locally heavy rainfall. An additional
weak disturbance and some possible warm-air advection will lead to a
20-30 percent chance of showers and storms on Tuesday. With the lack
of deep forcing and subsequent weaker winds aloft think the chances
for strong to severe storms Monday and Tuesday will be smaller, but
given adequate instability amounts can't rule out an isolated storm
or two.

A stronger system is expected on Wednesday with both the GFS and
ECMWF showing a large area of decent QPF across our western counties
Wednesday afternoon spreading eastward Wednesday night. Instability
amounts are not as high and drop off to the east, but some strong to
severe storms with the initial development closer to the Rio Grande
can't be ruled out.

The GFS and ECMWF then sends a cold front into the area Thursday
night into Friday which would bring widespread rainfall and some
threat of heavy rainfall. This is somewhat supported in the ensemble
guidance as well, so we will have to watch this possibility closely
over the next several days for some appreciable rainfall.

Temperatures in the extended will mostly see highs in the 80s to
near 90 degrees with the higher values out west. Lows will be
primarily in the 60s and 70s.

&&

.AVIATION...
(12Z TAFS)
Issued at 614 AM CDT Fri Apr 26 2024

MVFR CIGs prevail with SHRA/TSRA this morning into early afternoon.
VFR prevails the remainder of this afternoon into evening. MVFR CIGs
return later this evening through the overnight. Gusty S-SE winds
prevail, though steadier at night. Except light and VRBL at KDRT
late this morning into afternoon in proximity to the dryline.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              81  71  85  70 /  40  10  20  50
Austin Bergstrom Intl Airport  81  71  85  69 /  40  10  10  40
New Braunfels Muni Airport     84  71  86  71 /  40  10  10  40
Burnet Muni Airport            80  69  81  65 /  40  10  20  70
Del Rio Intl Airport           96  74  98  69 /   0   0  10  50
Georgetown Muni Airport        80  71  84  68 /  40  20  20  50
Hondo Muni Airport             87  71  90  68 /  20   0  10  50
San Marcos Muni Airport        82  70  85  70 /  40  10  10  40
La Grange - Fayette Regional   82  73  85  73 /  30  10  10  10
San Antonio Intl Airport       84  71  86  70 /  40  10  10  50
Stinson Muni Airport           86  72  87  72 /  40   0  10  30

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&

Short-Term...04
Long-Term...29
Aviation...04
Hazardous weather outlook, Apr 26, 3:03 AM CDT, 6 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
303 AM CDT Fri Apr 26 2024

TXZ171>173-183>194-202>209-217>225-228-270815-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
303 AM CDT Fri Apr 26 2024

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...Today And Tonight.

Isolated strong to severe thunderstorms are possible across the
Edwards Plateau, Hill Country, and I-35 corridor today. Large hail
and damaging winds the main threats.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

An unsettled weather pattern continues this weekend through next
week with multiple rounds of thunderstorms. Strong to severe
storms are possible across portions of the area. The greatest
threat for strong to severe storms will be across the Edwards
Plateau and the Hill Country Saturday night when all hazards are
possible. Heavier rains may be possible next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

In the hours before

Special weather statement, Apr 26, 9:13 AM CDT, 36 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
913 AM CDT Fri Apr 26 2024

TXZ171-172-261500-
Llano TX-Burnet TX-
913 AM CDT Fri Apr 26 2024

...A strong thunderstorm will impact portions of northwestern Llano
and western Burnet Counties through 1000 AM CDT...

At 912 AM CDT, Doppler radar was tracking a strong thunderstorm near
Castell, or 14 miles west of Llano, moving northeast at 45 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Llano, Castell, Field Creek, Baby Head, Lone Grove, Valley Spring,
Tow and State Highways 29 and 71.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3093 9837 3054 9896 3092 9896 3092 9842
      3094 9841 3095 9845 3098 9844 3101 9846
      3102 9845 3102 9844
TIME...MOT...LOC 1412Z 227DEG 39KT 3077 9893

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

PLATT

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 26, 9:13 AM CDTSpecial Weather StatementEWXLlano47 min
Apr 26, 1:42 PM CDTSpecial Weather StatementEWXLlano48 min

Nearby

Severe Thunderstorm Warnings in Texas, 2024Every severe thunderstorm warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.